MAUDE Adverse Event Report: DEPUY SPINE INC MOSS MIAMI MAGNUM SPINE SYSTEM BALL TIP FEELER (CURVED) 6.35 10-100MM +/- 4.00%; PROBE

DEPUY SPINE INC MOSS MIAMI MAGNUM SPINE SYSTEM BALL TIP FEELER (CURVED) 6.35 10-100MM +/- 4.00%; PROBE
Model Number 275010160
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/11/2022
Type of Reportable Event Malfunction
Event or Problem Description
Device report from canada reports an event as follows: it was reported that on (b)(6) 2022, the operating room staff identified the pedicle sound was missing the distal tip pre-operatively.The instrument was not used during the operation and removed from the operating room.The pedicle sound distal end had been severed and was not on the instrument, it confirmed not present in the tray during incident.The reprocessing area was searched and still was not found.The sound was removed and sent to the complaints department.There was no reported patient interaction.This report is for a moss miami magnum spine system ball tip feeler (curved) 6.35 10-100mm +/- 4.00% this is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A review of the receiving inspection (ri) for ball tip feeler curved was conducted identifying that lot number ty19135 was released in one batch.Batch 1: lot qty of 54 units were released on (b)(6) 2016 with no discrepancies supplier: troy innovative as a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that ball tip feeler curved was was observed with the ball tip feeler shaft broken.The broken fragment was not received in the evidence provided.A dimensional inspection for the ball tip feeler curved was unable to be performed due to post manufacturing damage.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the ball tip feeler curved would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
MOSS MIAMI MAGNUM SPINE SYSTEM BALL TIP FEELER (CURVED) 6.35 10-100MM +/- 4.00%
Common Device Name
PROBE
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
chemin-blanc 38
le locle 
SZ  
3035526892
MDR Report Key16073138
Report Number1526439-2022-02225
Device Sequence Number6294429
Product Code HXB
UDI-Device Identifier10705034194073
UDI-Public(01)10705034194073
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number275010160
Device Catalogue Number275010160
Device Lot NumberTY19135
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/01/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/12/2022
Initial Report FDA Received Date12/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/16/2016
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown